Anxiety Support
34,421 members38,441 posts

Have been back to the docs...

He wants to keep me at 40mg citalopram, I have to go back and see him next thursday....feel terrible.

13 Replies
oldestnewest

Hi LM, how long have you been on citralopram? It does take quite a while to get into your system 4-6 wks.

Reply

Hi LM

I no it can feel like we are not moving forward but Winter is right I dont take them , but I do no they do take a while before they work

Sounds like your GP . is keeping a close eye on things though by seeing you next week , I no its hard as we want to feel better quick , but have faith I am sure soon things will improve

Hope the boys are well :-/

Love

whywhy

xxx

Reply

Ive been on the citalopram about 4 to 5 weeks, It's just hard waiting for them to kick in xxx

Reply

Hi L-M

Sorry you're feeling so rough atm, I've had horrendous panic attacks in the past, I do so sympathise!

There are some VERY good relaxation etc exercises on here, if you can cope with the American accent - I've tried them (though not as often as I should!) and they are good - you could give them a go? Go to:-

allaboutdepression.com/relax/

Really hope the citalopram kicks in soon, my friend, and you start to feel a bit better.

Good luck and keep posting, it does help to know there are people here who understand!

Hugs

Rose

xxx

Reply

Thanks Rose, I will check out the link xxx

Reply

Hi LM, sorry you're feeling rubbish.

After 4-5 weeks you should be feeling some benefit. However, if you started on a lower dose, (which I suspect), it will take 4-6 weeks after you started the higher dose to get the full effect, if you see what I mean.

In my experience, citalopram is a fairly good drug but there are 2 drawbacks.

1. There are very few things you can take to act alongside it.

2. Because it takes a while to build up in your system it takes the same time to clear out.

This means if you were to change medication you would first have to reduce your citalopram, then stop it, then wait 2-3 weeks taking nothing, before you could start something else. Your doctor is probably reluctant to consider this while you're feeling the way you are.

I'm sure you'll feel the benefit soon & in the meantime your doc is keeping a close eye on you.

Take care, hope your day gets better

x

1 like
Reply

Hi Thomson what you have said to LM i find interesting. I took citalopram for 6weeks but 10mg forthe first month then 20. I went to doc and she said they not working for you and gave me venlafaxine. She said start straight away. With no break. 2 weeks more and felt so bad i stopped them. And did this a bit quick due to this the last week has been awful. From what u have said they wont be out of my system yet? I did question the doc on the no break between the two different meds as i thought there should be. She said no no just go straight over.

Bonnie

Xxxx

Reply

Hi Bonnie, hope I haven't worried you, or anyone else.

I may be wrong, perhaps it's changed. I can only say this is what I was told by my gp. In my own experience, 10mg citalopram is a very small dose & just 2 weeks on 20mg probably didn't make that much difference. I was on 60mg daily for years.

My mam was on Prozac. Her new doc changed it to sertraline. She said the main reasons were because there are more things she can take with sertraline & it is easier & quicker to change to something different if it doesn't suit. Again, I am not a doctor & am speaking purely from my own experience.

Still, would be nice if they could get their stories straight eh :o

Hope that's ok Bonnie

xxx

Reply

No thats fine you havent worried me at all. As you say it would be good if all docs sang from the same song sheet.over time i have been told so many different things by docs. I have stopped meds now . For 2wks this sunday. I sometimes feel that some of us can go on a merry go round of medsfor months and stil suffer. However not all of us. They do help some people

I am better off at mo not on them. I have virtigo and seeing ent later this month. And a blocked artery in my neck that was found in 2011 when i was in hosp. And it was left. Waiting vascular consultant for that so have left meds until other issues sorted. So no please dont think you have worried me. You havent..

Take care to you both

Bonnie

Xxx

Reply

Thanks for the replies friends, I had a long talk with my flatmate this morning, i have to explain, she is my ex girlfriend, we kinda split two years ago but we live together as friends. The last few days she has been really upset and worried about me so this morning i told her what im feeling and what im doing to get through it.

Talking with her about it really helped as she now knows what i'm going through instead of trying to guess, when i am at my worst I will tell her whats going on and we can work through it together.

I know the recovery is slow, but just talking it through has helped. I need to get back into work, I think the focus will be the best thing.

Thanks for all your help guys xxx

Reply

Glad you got that off your chest LM, must be a relief & always good to have support

x

Reply

Hi LM I hope things get better for you soon, when I read your posts you do try so very hard and deserve rewards. This is good now that you have support at home with someone that is going to help you through. You also have put some good links in your posts, The life one, I looked at, and have joined the free side of it on depression, I find it interesting informative, and it does make sense on the vicious cycle of out thoughts.

Take Care

Bonnie

xxxx

Reply

Thanks Bonnie, we are all in this together, aswell as my own recovery I will do everything I can to help everyone one here recover xxx

Reply

You may also like...